Steroid induced glaucoma avraham cohen

We present an interventional case report of a 76-year-old man who developed bilateral angle-closure glaucoma with extensive choroidal detachment following administration of oral acetazolamide immediately after routine cataract extraction and intraocular lens implantation. Rapid clinical improvement occurred after acetazolamide was stopped and high-dose intravenous steroid therapy was given. Although extremely rare, this adverse effect should be considered in patients who develop acute bilateral angle-closure glaucoma and choroidal effusion after cataract surgery.

The information provided here is a public service of the BrightFocus Foundation and should not in any way substitute for personalized advice of a qualified healthcare professional; it is not intended to constitute medical advice. Please consult your physician for personalized medical advice. BrightFocus Foundation does not endorse any medical product, therapy, or resources mentioned or listed in this article. All medications and supplements should only be taken under medical supervision. Also, although we make every effort to keep the medical information on our website updated, we cannot guarantee that the posted information reflects the most up-to-date research.

These articles do not imply an endorsement of BrightFocus by the author or their institution, nor do they imply an endorsement of the institution or author by BrightFocus.

Some of the content may be adapted from other sources, which will be clearly identified within the article.

The most effective management is discontinuation of the drug and administering anti-glaucoma medications till the IOP is reduced. If the patient's underlying medical condition can tolerate discontinuation of corticosteroids, then cessation of the medication usually will result in normalization of IOP. In the case of topical corticosteroid drops, a lower potency steroid medication such as the phosphate forms of prednisolone and dexamethasone, rimexolone, loteprednol etabonate, fluorometholone, or medrysone may be substituted. These lower potency drugs have a lesser propensity to raise the IOP, but they usually are not as effective as anti-inflammatory drugs. Topical nonsteroidal anti-inflammatory medications are other alternatives that have no potential to elevate IOP, but they may not have enough anti-inflammatory activity to treat the patient's underlying condition. If sub-Tenon depot steroids are causing an elevation of IOP, they should be excised and removed. It is important to remember that steroid may also cause a rise in the IOP after a filtering surgery and in such patients low potency steroids should be substituted and rapidly tapered.

Steroid induced glaucoma avraham cohen

steroid induced glaucoma avraham cohen

Media:

steroid induced glaucoma avraham cohensteroid induced glaucoma avraham cohensteroid induced glaucoma avraham cohensteroid induced glaucoma avraham cohensteroid induced glaucoma avraham cohen

http://buy-steroids.org